Jun 5, 2011
Hi Dr. Henry. I am 50 years old and my current cocktail consists of Isentress, Viread and attenuated Didanosine (taken for about 1.5 years). I am undetectable with a CD4 count of 275. I will soon change this current cocktail due to the problems I am having with the DDI ( Fat gain, lack of muscle tone, and the general toxicity problems of the drug itself). My total testosterone level is 457, which according to my doctor is "normal." I have been on testosterone therapy but that seems to not be working now due to the DDI. I have absolutely no sex drive at all. What is more disturbing is that I have no sensitivity at all. I have "feeling" but it is the same type of feeling as touching my thumb....no pleasurable sensations at all. It seems that the "catch all" cure is the administration of ED meds, but what about the sensation problem ? That is the main thing I want returned, and I know ED drugs will not do that. I would imagine that men who take the ED drugs have sensitivity but cannot maintain an erection. However, in my case, there is no sensation at all so taking ED drugs seems to be pointless. My sex drive had been fading very gradually ever since I started taking HIV meds 11 years ago while on other cocktails, but with this current cocktail, it is the worst it has ever been. Any feedback from you would be greatly appreciated...thank you.
| Response from Dr. Henry
DDI can sometimes trigger/aggravate neuropathy that occasionally can impact the sacral plexus/sexual function (usually in the setting of other findings/complaints). A neurologic assessment may be warranted. Mental health issues and other drugs (ie use of antidepressants) can impact libido. If no other major factors identified then a trial of testosterone replacement (to achieve mid range levels of total/free testosterone) may be worth considering. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.